Arkansas, 2003Damaging Wind in Arkansas, June 2, 2003
June 2, 2003 · NWS LZK · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 2, 10:50 AM CST, 20 minutes earlier.
Area forecast discussion, Jun 2, 10:50 AM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1150 AM CDT MON JUN 2 2003
AREA OF SHOWERS AND THUNDERSTORMS PROGRESSING ACROSS AREA THIS
MORNING. STORMS HAVE BEEN ELEVATED WITH MOST INTENSITY IN 10 TO 20
THOUSAND FOOT RANGE BUT WEAKER RETURNS AT THE LOWEST LEVELS. WARM
FRONT HAS MOVED INTO SOUTH CENTRAL SECTIONS AND MAY DO ITS
USUAL TRICK OF MOVING NORTH ACROSS EASTERN SECTIONS BUT NOT MOVING
MUCH ACROSS CENTRAL AND WESTERN SECTIONS. LOCATION OF THE FRONT
THIS AFTERNOON MAY BE CRITICAL FOR DETERMINING ANY SEVERE THREAT.
WILL MAKE MINOR UPDATE TO ACCOUNT FOR WARM FRONT AND ASSOCIATED
70 TO 72 DEW POINTS REACHING INTO EAST CENTRAL SECTIONS DURING
THE AFTERNOON. IT WILL BE CLOSE CALL WHETHER FRONT CLEARS THE
LITTLE ROCK AREA OR NOT AND WILL KEEP FORECAST FOR THAT AREA ABOUT
THE SAME. SURFACE LOW SHOULD MOVE INTO NORTHERN SECTIONS AND THAT
AREA WILL LIKELY STAY IN THE COOL AIR. WILL KEEP MAX FORECASTS IN
THAT AREA ABOUT THE SAME ALTHOUGH IT MAY END UP TOO WARM.
WILL LEAVE POPS THE SAME FOR NOW. AREA OF STORMS IN CENTRAL SECTIONS
HAS WARMED ON IR PICTURES INDICATING WEAKENENING. STILL A TOUGH
CALL WHETHER NEW THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ALONG
THE FRONT OR WHETHER ONGOING ACTIVITY ACROSS CENTRAL SECTIONS WILL
BE MAIN THUNDERSTORM ACTIVITY DURING THE AFTERNOON. ALL INDICATIONS
ARE THIS WILL MOVE OUT OF THE AREA EARLY TONIGHT AND ALL PRECIP
SHOULD END BY LATE TONIGHT.
.LZK...NONE
Hazardous weather outlook, Jun 2, 4:00 AM CST, 7 hours 10 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT MON JUN 2 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
A STRONG UPPER LEVEL DISTURBANCE OVER OKLAHOMA THIS MORNING IS
FORECAST TO MOVE EAST ACROSS THE AREA TODAY. SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER MUCH OF ARKANSAS. THE
RAIN WILL BE ENHANCED AS A WARM FRONT...CURRENTLY OVER SOUTHERN
ARKANSAS...MOVES NORTHWARD AND INTERACTS WITH THE UPPER LEVEL
DISTURBANCE.
MOIST AND UNSTABLE AIR WILL RETURN TO THE ARKANSAS AREA TODAY AS THE
FRONT MOVES NORTH. LOCALLY HEAVY RAIN IS A POSSIBILITY OVER THE
NORTHERN HALF OF THE STATE. IN ADDITION TO THE HEAVY RAIN...SEVERE
THUNDERSTORMS ARE POSSIBLE WITH THIS COMPLEX OF STORMS. THE MAIN
CONCERN WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS.
UPPER LEVEL DYNAMICS DO NOT FAVOR TORNADOS AT THIS TIME. THE
PRECIPITATION IS EXPECTED TO TAPER OFF DURING THE AFTERNOON AND
EVENING HOURS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE WEDNESDAY
AFTERNOON AND NIGHT AS A STRONG UPPER LEVEL DISTURBANCE APPROACHES.
THE BEST CHANCES OF HEAVY RAIN THIS TIME WILL BE OVER THE NORTH.
ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED FOR THURSDAY NIGHT INTO
FRIDAY WITH THE MAIN DYNAMICS FOR SEVERE WEATHER TRACKING ACROSS
ARKANSAS FRIDAY AFTERNOON. SATURDAY WILL BRING A CHANCE OF SHOWERS
AND THUNDERSTORMS AND SUNDAY WILL BE DRY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
Thunderstorm Wind, Jefferson
- When
- June 2, 11:10 AM CST
- Where
- Jefferson County, Redfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.433, -92.183
Thunderstorm winds downed some large trees and blew some shingles off the roof of a car wash.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, June 2, 2003$33 million · 1.75 in hail · 4 events
- Tornado and Hail in Mississippi, June 2, 2003$1.4 million · F0 · 59 events
- Hail and Damaging Winds in Texas, June 2, 2003$20 million · 90 kt wind · 3 events
- Tornado and Hail in Texas, June 2, 2003$28,000 · F0 · 8 events
- Damaging Wind in Louisiana, June 2, 2003$25,000 · 55 kt wind · 1 event
- Hail and Damaging Wind in Texas, June 2, 2003$20,000 · 1.25 in hail · 2 events
- Lightning Strike in Kansas, June 2, 2003$20,000 · 1 event
- Hail and Damaging Winds in Colorado, June 2, 20031.5 in hail · 12 events
- Damaging Winds in Mississippi, June 2, 2003$15,000 · 60 kt wind · 2 events
- Wildfire in California, June 2, 2003$15,000 · 1 event
- Dust Devil in New Mexico, June 2, 2003$15,000 · 1 event
- Flash Flooding and Hail in Arkansas, June 2, 20030.75 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362838.